Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Some operator-theoretic calculus for positive definite kernels

Author: Ameer Athavale
Journal: Proc. Amer. Math. Soc. 112 (1991), 701-708
MSC: Primary 47B38; Secondary 46E20, 47A57, 47B20, 47B37
MathSciNet review: 1068114
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ \kappa $ is a positive definite kernel on the open unit disk $ D$ in the complex plane, then we associate with it a positive definite kernel $ \kappa '$ on $ D$ and correlate some operator theoretic properties of $ M\left( \kappa \right)$ and $ M\left( {\kappa '} \right)$, where $ M\left( \kappa \right)$ denotes the multiplication operator on the functional Hilbert space $ \mathcal{H}\left( \kappa \right)$ associated with $ \kappa $. The main emphasis of this paper is on the discussion of hyponormality and subnormality properties. We also construct a sequence of positive definite kernels $ {\kappa _{ - p}}\left( {p = 1,2, \ldots } \right)$ on $ D$ such that $ M\left( {{\kappa _{ - p}}} \right)$ is a $ \left( {p + 1} \right)$-isometry, but not a $ q$-isometry for any positive integer $ q$ less than or equal to $ p$.

References [Enhancements On Off] (What's this?)

  • [1] J. Agier, Hypercontractions and subnormality, J. Operator Theory 13 (1985), 203-217. MR 775993 (86i:47028)
  • [2] -, A disconjugacy theorem for Toeplitz operators, Amer. J. Math. 112 (1990), 1-14. MR 1037599 (91b:47048)
  • [3] N. Aronszajn, Theory of reproducing kernels, Trans. Amer. Math. Soc. 68 (1950), 337-404. MR 0051437 (14:479c)
  • [4] M. Badri and P. Szeptycki, Cauchy products of positive sequences, Rocky Mountain J. Math. 20 (1990), 351-357. MR 1065834 (91f:46037)
  • [5] S. Barnard and J. M. Child, Higher algebra, Macmillan, London, 1959.
  • [6] S. McCullough, private communication.
  • [7] S. Richter, A representation theorem for cyclic analytic two-isometries, Trans. Amer. Math. Soc. (to appear). MR 1013337 (92e:47052)
  • [8] N. Salinas, Products of kernels and module tensor products, preprint.
  • [9] A. L. Shields, Weighted shift operators and analytic function theory, Topics in Operator Theory, Math. Surveys, vol. 13, Amer. Math. Soc., Providence, RI, 1974, pp. 49-128. MR 0361899 (50:14341)
  • [10] J. A. Shohat and J. D. Tamarkin, The problem of moments, Math. Surveys Monographs, vol. 1, Amer. Math. Soc., Providence, RI, 1943. MR 0008438 (5:5c)
  • [11] D. V. Widder, The Laplace transform, Princeton Univ. Press, Princeton, NJ, 1946.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B38, 46E20, 47A57, 47B20, 47B37

Retrieve articles in all journals with MSC: 47B38, 46E20, 47A57, 47B20, 47B37

Additional Information

Keywords: Positive definite kernel, hyponormal, subnormal, $ p$-isometry
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society